Alert archive / North Carolina / Wind Advisories in 2020
Wind Advisory 1, NWS Raleigh, NC
NWS Raleigh, NC issued this wind advisory at Feb 6, 2020, 9:16 PM EST for 31 counties in North Carolina. It took effect at Feb 7, 2020, 5:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2020, 9:16 PM EST (02:16 UTC)
- In effect from
- Feb 7, 2020, 5:00 AM EST
- Expired
- Feb 7, 2020, 4:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Raleigh, NC
All 31 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
984 WWUS72 KRAH 070216 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 916 PM EST Thu Feb 6 2020 NCZ007>011-021>028-038>043-073>078-083>086-088-089-071030- /O.NEW.KRAH.WI.Y.0001.200207T1000Z-200207T2100Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham- Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne- Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- Including the cities of Roxboro, Oxford, Creedmoor, Henderson, Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington, Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro, Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 916 PM EST Thu Feb 6 2020 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 4 PM EST FRIDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...All of central North Carolina. * WHEN...From 5 AM to 4 PM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Trees and tree limbs could be blown down, and a few power outages may result. * ADDITIONAL DETAILS...Wet soils from recent rainfall may result in weakened root systems, causing trees to fall. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ GIH
3 follow-up statements
857 WWUS72 KRAH 070932 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 432 AM EST Fri Feb 7 2020 ...Unusually strong, high impact wind event expected across central NC early today... .A rapidly strengthening area of low pressure will track northeastward across the middle Atlantic states today. A trailing cold front will sweep east across central NC this morning, with following very strong southwesterly wind that will overspread the region. NCZ007>011-021>028-038>043-073>078-083>086-088-089-072100- /O.CON.KRAH.WI.Y.0001.200207T1000Z-200207T2100Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham- Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne- Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- Including the cities of Roxboro, Oxford, Creedmoor, Henderson, Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington, Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro, Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 432 AM EST Fri Feb 7 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Winds will become southwesterly and increase to between 15 and 30 mph, with frequent gusts between 35 and 45 mph. Infrequent gusts in excess of 50 mph will be possible, especially across the Sandhills and Coastal Plain, from Laurinburg to Fayetteville to Goldsboro and Rocky Mount. * WHERE...All of central North Carolina. * WHEN...The Advisory is in effect from 5 AM to 4 PM EST today. The strongest wind will occur between 6 or 7 AM and noon or 1 PM. * IMPACTS...Significant tree damage, including falling limbs and branches, and scattered to numerous uprooted trees, will result, as will numerous power outages. * ADDITIONAL DETAILS...Given that this is expected to be an unusually strong wind event, and soil is saturated from multiple inches of soaking rain during the past 48 hours, scattered to numerous uprooted trees may result. The wind PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel and outdoor activities are strongly discouraged this morning due to the strong wind gusts and increased risk of tree damage. && $$ MWS
248 WWUS72 KRAH 070943 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 443 AM EST Fri Feb 7 2020 ...Unusually strong, high impact wind event expected across central NC early today... .A rapidly strengthening area of low pressure will track northeastward across the middle Atlantic states today. A trailing cold front will sweep east across central NC this morning, with following very strong southwesterly wind that will overspread the region. NCZ007>011-021>028-038>043-073>078-083>086-088-089-072100- /O.CON.KRAH.WI.Y.0001.200207T1000Z-200207T2100Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham- Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne- Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- Including the cities of Roxboro, Oxford, Creedmoor, Henderson, Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington, Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro, Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 443 AM EST Fri Feb 7 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Winds will become southwesterly and increase to between 15 and 30 mph, with frequent gusts between 35 and 45 mph. Infrequent gusts in excess of 50 mph will be possible, especially across the Sandhills and Coastal Plain, from Laurinburg to Fayetteville to Goldsboro and Rocky Mount. * WHERE...All of central North Carolina. * WHEN...The Advisory is in effect from 5 AM to 4 PM EST today. The strongest wind will occur between 6 or 7 AM and noon or 1 PM. * IMPACTS...Significant tree damage, including falling limbs and branches, and scattered to numerous uprooted trees, will result, as will numerous power outages. * ADDITIONAL DETAILS...Given that this is expected to be an unusually strong wind event, and soil is saturated from multiple inches of soaking rain during the past 48 hours, scattered to numerous uprooted trees may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel and outdoor activities are strongly discouraged this morning due to the strong wind gusts and increased risk of tree damage. && $$
033 WWUS72 KRAH 072057 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 357 PM EST Fri Feb 7 2020 NCZ007>011-021>028-038>043-073>078-083>086-088-089-072200- /O.EXP.KRAH.WI.Y.0001.000000T0000Z-200207T2100Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham- Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne- Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- Including the cities of Roxboro, Oxford, Creedmoor, Henderson, Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington, Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro, Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 357 PM EST Fri Feb 7 2020 ...WIND ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON... The strong wind speeds from this morning have decreased. Winds east of Interstate 95 could still gust to 40 mph this afternoon, but winds will drop below 10 mph overnight. $$ TG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Feb 6, 9:15 PM EST, 1 minute earlier.
Area forecast discussion, Feb 6, 9:15 PM EST, 1 minute before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 915 PM EST Thu Feb 6 2020 .SYNOPSIS... A stationary front remains along the Virginia-North Carolina border and will be swept out as a cold front tracks across the Carolinas tonight. A secondary cold front will follow and cross the region Friday morning, bringing strong winds. The weekend should be mostly dry. && .NEAR TERM /THROUGH TONIGHT/... As of 320 PM Thursday... A line of severe thunderstorms has traveled across most of the forecast area. Hail reports have been isolated, with most of the damage that's been reported coming from straight-line winds. The portion of the line that is east of Raleigh is still severe, with severe thunderstorm warnings in effect. Meanwhile, the part of the line extending southwest of Raleigh is not quite as strong, with winds "only" in the 40-50 mph range. There is still plenty of rain to come, although much of the severe threat should be gone at this point. Synoptic and high-resolution models had the line coming through during the mid-afternoon and evening hours, not during the late morning and early afternoon. The models still have not caught up to the timing of the line, so confidence is low in how long rain will persist. Have gone with a slow trend decreasing showers through the evening into the overnight hours. Overnight lows will be in the 50s, with lowest values to the west behind the cold front. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... As of 320 PM Thursday... A secondary cold front will swing through the region early in the morning, bringing at least a slight chance of showers to most locations. Showers should be east of the region by the afternoon hours. Behind the secondary cold front winds will really be on the increase considering strong mixing and a tight pressure gradient. The GFS is a bit more aggressive with higher wind values, with the BUFKIT momentum transfer algorithm showing winds just above advisory criteria, around 45-50 mph, while the NAM momentum transfer algorithm shows winds just below advisory criteria, between 35-45 mph. With today's weather, did not get as much of a chance as normal to interrogate model data, and have decided to hold off with any sort of wind advisory at this time. Counties to the east are under a wind advisory, and cannot rule out that a wind advisory may need to be issued later. Winds will come down by sunset, and skies will clear out overnight. Temperatures will only rise a few degrees during the day with highs remaining in the 50s, while lows will plunge to the freezing mark Friday night. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... As of 440 AM Thursday... An upper level shortwave should will approach and cross the area on Saturday and Saturday night bringing a small threat of some spotty light rain on Saturday afternoon across the Triad and much of the area Saturday night. The system is moisture starved and only light, scattered precipitation is expected. The thermal profile is cold enough such that snow is not out of the question toward the daybreak hours, but have kept the forecast all rain for now given the marginal temperatures. This is supported by SREF forecasts of partial thicknesses near the snow/indeterminate location on the nomogram. Highs on Saturday will range in the upper 40s to lower 50s with lows in the lower to mid 30s on Saturday night. Fair weather is expected for Sunday through early Monday as high pressure extends into the region. A slow moving cold front will approach on Monday and move into the region on Tuesday before a northern stream trough moves across the OH Valley and Mid Atlantic on Wednesday. The result will be a chance of light rain or showers on Tuesday and Wednesday. Highs on Monday will range in the lower to mid 60s and moderate into the 60s to around 70 for Tuesday and Wednesday. -Blaes && .AVIATION /02Z FRIDAY THROUGH TUESDAY/... As of 917 PM Thursday... Stratiform rain will continue through the predawn hours(09-10z) until the passage of a lead surface front. Flight restrictions at KGSO and KINT will likely remain LIFR through that time, while all remaining TAF sites are expected to lower to MVFR. Following the passage of the front, low clouds will scatter out, allowing a return to VFR conditions between 10 to 12z, with very strong westerly wind gusts of 30 to 40 kt developing across the area and continuing through late morning/midday. Wind gusts will gradually diminish from west to east through the afternoon and evening, with a period of scattered to broken stratocu possible. Outlook: A passing mid to upper level disturbance and related surface frontal system will cross the region with an associated chance of light rain and MVFR conditions late Sat into early Sun. && .HYDROLOGY... As of 405 PM Thursday... Area of moderate to heavy rainfall will continue this evening, particularly over the southern and eastern Piedmont, Sandhills and southern coastal plain. As much as of 2-4" of rain have fallen in the Piedmont, and an additional inch is possible this evening. 1-3" will be possible for area south and east of the Triangle. This rainfall over the headwaters of expansive basins will push many mainstem rivers near or over flood stage, including parts of the Yadkin, Haw, Cape Fear, and Neuse. Points along the Haw River are already seeing a rapid response this afternoon and will reach minor to moderate flood stages. River flooding may extend well into the weekend over eastern sections, as this rainwater flows through the tributaries and downriver. && .CLIMATE... Record high minimum temperatures for February 6. Raleigh area... 61 degrees (2008) Greensboro area... 60 degrees (2008) Fayetteville area... 63 degrees (2008) && .RAH WATCHES/WARNINGS/ADVISORIES... Flood Watch from Thursday morning through late Thursday night for NCZ007>010-021>026-038>041-073>076-083-084. && SYNOPSIS...Green NEAR TERM...Green SHORT TERM...Green LONG TERM...Blaes AVIATION...CBL/MWS HYDROLOGY...Hartfield/Smith CLIMATE...Badgett
Hazardous weather outlook, Feb 6, 7:23 PM EST, 1 hour 53 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Raleigh NC 723 PM EST Thu Feb 6 2020 NCZ007>010-021>026-038>041-073>076-083-084-071030- Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange- Durham-Franklin-Davidson-Randolph-Chatham-Wake-Stanly-Montgomery- Moore-Lee-Anson-Richmond- 723 PM EST Thu Feb 6 2020 ...FLOOD WATCH IN EFFECT UNTIL 1 AM EST FRIDAY... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. In addition, westerly winds gusting up to 30 to 40 mph are possible late tonight through midday Friday. The wind combined with saturated soil may result in scattered to numerous uprooted trees. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong gusty winds will continue through midday Friday. Otherwise, hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ011-027-028-042-043-077-078-085-086-088-089-071030- Halifax-Nash-Edgecombe-Johnston-Wilson-Harnett-Wayne-Scotland-Hoke- Cumberland-Sampson- 723 PM EST Thu Feb 6 2020 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. In addition, westerly winds gusting up to 30 to 40 mph are possible late tonight through midday Friday. The wind combined with saturated soil may result in scattered to numerous uprooted trees. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong gusty winds will continue through midday Friday. Otherwise, hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Feb 6, 6:20 PM EST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
620 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TSTM WND DMG 4 SW FALLS LAKE 35.89N 78.64W
02/06/2020 WAKE NC PUBLIC
CORRECTS PREVIOUS REPORT FROM 4 SW FALLS
LAKE. SEVERAL TREES DOWN IN SUMMERFIELD
NORTH SUBDIVISION.
&&
CTMLocal storm report, Feb 6, 6:24 PM EST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
624 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM TSTM WND DMG 2 NE MARTHA 35.65N 79.99W
02/06/2020 RANDOLPH NC FIRE DEPT/RESCUE
THUNDERSTORM WINDS DOWNED A TREE ALONG HWY
49 NEAR THE FARMER FIRE DEPARTMENT IN
DENTON, NC.
&&
CTMSpecial weather statement, Feb 6, 7:02 PM EST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Raleigh NC
702 PM EST Thu Feb 6 2020
NCZ089-070030-
Sampson NC-
702 PM EST Thu Feb 6 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SAMPSON COUNTY UNTIL
730 PM EST...
At 701 PM EST, Doppler radar was tracking a strong thunderstorm 10
miles west of Harrells, or 14 miles northeast of Elizabethtown,
moving northeast at 75 mph.
Wind gusts up to 50 mph will be possible with this storm.
Heavy rain and minor flooding will also be possible with this storm.
Locations impacted include...
Clinton, Harrells, Roseboro, Garland, Turkey and Ivanhoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3458 7826 3461 7831 3462 7831 3467 7832
3470 7837 3475 7839 3479 7844 3481 7845
3484 7849 3488 7851 3492 7856 3517 7817
3509 7817 3490 7815 3474 7820 3471 7813
3472 7811 3471 7811 3468 7816 3455 7825
TIME...MOT...LOC 0001Z 236DEG 65KT 3472 7838
23Local storm report, Feb 6, 8:37 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
837 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG 3 S FALLS LAKE 35.89N 78.58W
02/06/2020 WAKE NC TRAINED SPOTTER
STRUCTURAL DAMAGE TO SEVERAL WAREHOUSES,
INCLUDING A DOOR GETTING SUCKED OUT OF THE
FRAME AND THROWN, ONE OF THE WAREHOUSE WALLS
GETTING PUSHED IN BY 15 INCHES, AND SEVERAL
AIR CONDITIONING UNITS GETTING RIPPED OFF
AND THROWN.
&&
JDLocal storm report, Feb 6, 8:40 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
840 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 3 S FALLS LAKE 35.89N 78.58W
02/06/2020 M1.00 INCH WAKE NC TRAINED SPOTTER
QUARTER-SIZED HAIL AT WELLINGTON CT IN
RALEIGH.
&&
JDLocal storm report, Feb 6, 8:58 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
858 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 3 SW HOLLY SPRINGS 35.62N 78.88W
02/06/2020 WAKE NC COUNTY OFFICIAL
A FEW LOCAL ROADS IN HOLLY SPRINGS CLOSED
AND IMPASSABLE DUE TO HIGH WATER AND DEBRIS,
INCLUDING: OLD HOLLY SPRINGS APEX ROAD AT
THE LITTLE BRANCH BRIDGE, REX ROAD FROM
PEOPLE ROAD TO AVENT FERRY ROAD, AND THE
2500 BLOCK OF AVENT FERRY ROAD.
&&
JDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 7:02 PM EST | Special Weather Statement | RAH | Sampson | 28 min |
| Feb 6, 7:03 PM EST | River Flood Warning | RAH | Franklin | 63 hr |
| Feb 6, 7:09 PM EST | River Flood Warning | RAH | Harnett | 32 hr |
| Feb 6, 7:54 PM EST | Areal Flood Warning | RAH | Alamance, Chatham, Davidson, Durham, Forsyth, Guilford and 2 more | 10 hr |
| Feb 7, 7:30 AM EST | River Flood Warning | RAH | Cumberland | 4 days |
| Feb 7, 10:25 AM EST | River Flood Warning | RAH | Wayne | 8 days |
| Feb 7, 10:27 AM EST | River Flood Warning | RAH | Edgecombe | 8 days |
| Feb 7, 1:53 PM EST | River Flood Warning | RAH | Halifax, Northampton | 19 days |
| Feb 7, 1:53 PM EST | River Flood Warning | RAH | Halifax, Northampton | 20 days |
| Feb 7, 5:15 PM EST | River Flood Warning | RAH | Edgecombe, Halifax, Nash | 3 days |
Nearby
Wind Advisories in North Carolina, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.